I don't mean to sound to ignorant of the facts. People do sell this stuff on the street, right?
Now, those of us taking for reasons we know of, also know after a while it fills the receptors.
How would someone get 'high'? I mean once their receptors are full, how would a person get high. I'm talking about someone who has never taken an opiate before or someone, let's say, who uses recreationally-(are there people out there like that??).
Just a thought which has been popping in and out of my head now and then.
Do people really take suboxone to get high?
I don't mean to sound to ignorant of the facts. People do sell this stuff on the street, right?
Hey TO... PUP here!! Yes people do take this drug to get high. When I had my first dose in the doc's office when I was feeling awful from WDs... he initially gave me an 8 mg tablet under my tongue and I got high as a kite... it fell like I had popped 4-5 Norcos at one time. Although it was a good feeling... AND... I was out of WD, it DID scare me. The doc said it was normal. I have not tried to take the 8 mgs again to c if it would do the same thing..don't want to do that and would b scared to do that anyway??? But u r on a higher dose aren't you?? And u don't get high???
I dunno... kind of confusing but I DO know that people do take it to get high at higher doses. I am not sure what would happen to a person who has never before had used opiates. I would imagine they would get a little high. I do know that it gives qn energy boost at times and some people do take them for that.
Buprenorphine which is the opiate in suboxone is a great analgesic for many people. I think that Thor takes bupe for pain relief. As far as receptor sites go... yes bupe does have a higher affinity for the mu opiate receptor n our brain so it kicks off any other opiate which is there. That is why it is called an agonist/antagonist drug. If someone is od'd on another opiate bupe can reverse this and treat the OD. The only drug that has a higher affinity for the mu receptor site is naloxone. When given IV it will wipe everything off of the mu receptor and can put a person who is addicted into full blown WD. Yes, the receptors may be saturated with the bupe but not all of them. We, who were abusing opiates, have so many extra receptors in our brains due to the many years of using opiates which up regulate and sprout many extra receptor sites... all screaming to b occupied. The bupe just has such a higher affinity. So, to answer your question, yes much more suboxone COULD attach to other receptor sites... everyone is different as to what will make them high... but yes, in higher doses it can make a person high. Sub is sold on the streets for other reasons... the same reason why we r on it... to get them out of wd until they can get their next fix.
Re the naloxone in the suboxone that we r taking... it is ONLY there to prevent someone from melting it down and injecting it... when this amount is given IV it WILL put that individual into wd. It is a safety mechanism placed there by the company. We really get NO effect from the naloxone itself... because it goes thru what is called the "first pass effect." This means that it first passes thru the liver and gets broken down. If given IV it doesn't go thru "first pass" and acts immediately.
I hope this helps. It IS quite confusing!!
And Denniepoo... I hope this has helped you also... and yes, suboxone is considered an opiate. It has the opiate, buprenorphine in it and of course the naloxone which I just explained.
Buprenorphine does not up regulate like other opiates, therefore it does not cause other receptor sites to sprout... so... conceivably it can be taken over a period of time without ever having to increase the dose to achieve the same effect unlike the other opiates like the ones to which we were addicted.
I hope this helps.
You say u t new to suboxone. How long have u been on it?? R u doing OK?
We have some great people here to help and give support. Pattishan is what I call the "resident guru" here on suboxone. Maybe she will come on and explain or havea better answer to help explain.
I hope u r also going to an addiction therapist. This is very necessary and helpful in our recovery. Please read my answer to TroubledMan yesterday where I explained the benefits of the addiction therapist and also the traps we can get into to try to replace the opiate in our life.
Please come here with any questions or concerns u may have.
Take care. U guys will be n my thoughts and prayers. We will get through this together... God Bless...
Much of the street sales are addicts who sell theirs to those they know who are trying to quit opiates, they get the cash and buy pills. When you first start subs, you can feel it, however, as my brain got better, if I felt that again, I knew I needed to taper down. It was a while before I felt it too, but it was one thing I looked for to say I could taper.
This is a very touchy subject. The reason being "We" who use Sub DO NOT want the doctor's to think we are experiencing a mu high from Sub. Because if they think that they will no longer give it to us. Nevertheless, when I took Suboxone for 6 months, and then when I took Name Brand Subutex for 5 years, at times I felt almost high. But it isn't a mu high. And not everyone gets it, nor does everyone get the burst of energy. In fact I was driven off another web site for saying that I felt this. I was called an active addict and a drug seeker because I said I used to feel that with the NB Subutex but not with these generics. This is true. From what my doc tells me we now know that the semi high, or better stated as that feeling of "I'm OK" or also called "Just feeling normal", it comes from 2 things. Yes Buprenorphine is a partial stimulant at the mu receptor. But it is hardly a euphoric high as we got from our favorite opiates.
Bupe is also a total antagonist at the kappa receptor. That means it is blocking stimulation of the Kappa receptor. This begs the question, what does the kappa receptor normally do, or cause? Well ... get ready for this. Under normal conditions, and people with the addiction brain disease are not under normal conditions, the kappa makes you feel like the biggest piece of crap this side of the Sun. Oh no, you say. Why would it do that? Simple, the kappa is instrumental in conscience, and Bupe doesn't turn that part of it off. But people who feel depressed, have low self esteem, and just feel like crap about themselves all the time, have their kappa being overly stimulated. How that happens I have not found out. But I'm not searching for an answer. Mainly because all this receptor knowledge is brand new, and new things are being learned every year. Sometimes conflicting what was believed last year. Thus is the way of the Scientific Method. So between partial positive stimulation of the mu receptor, and total negative stimulation of the kappa receptor, Bupe causes the good feelings I call, I'm OK. And I have not felt OK since I was a child. I have felt bad since I was 7. I know this because I remember telling an Aunt I would be dead before my 8th birthday. I did say that. I remember it clearly, including where we were when I said this. So if I said that as a 7 year old child that meant I was depressed since then. However, I also recall what started me feeling depressed. This has brought me to a new theory that I doubt is being studied.
We know a chemical imbalance in the brain can and does cause depression. Today this is a fact. We also assume this chemical imbalance is inborn and hereditary. In some cases I'm sure it is. I learned 30 years ago that what fits 1 person can't always explain everyone. But, if you take a normal child, and continually subject him to a high stress and sad situation starting at 6 years old, can that cause his brain to develop in such a way so that as an adult he will always feel depressed? In fact he will have what is known as the addiction disease. Can that be caused to happen to an otherwise mentally healthy child through a sad and stressful environment? My answer is yes, absolutely and unequivocally yes. It happened to me, because depression doesn't run in my family, nor does addiction disease. I developed it. And now starting at 52, Buprenorphine has finally arrested the disease. I am now what I might have been if my life hadn't changed disastrously at 6 years old. So I will probably be on a low dose of Bupe all my life, or until I develop OIH again. Maybe I won't. I hope.
One more thing about the original question. I think most of the people who use Sub to feel high are kids who call any change in their usual mental state a high. Or, following what I said above, these are kids who have the addiction disease and don't know it yet. When they take Sub it makes their bad feelings about themselves go away, and they call it getting high. But anyone looking for a true mu type of opiate high, cannot get it from Bupe. It just doesn't do that. But again, to a totally opiate naive person, Sub will cause a change in consciousness that may be called a high. But I tend to think it fits in right above smoking banana peels to get high.
Alright, I'm done. For now.
In my opinion if someone is on suboxone it's not supposed to be to get high. The whole point of the drug is to deter u away from opiates. If u want to get high u might as well get off the suboxone and do your thing and not waste your time and money and the doctor who's trying to help yous time if you're not ready to get clean. Just my opinion I'm not trying to be a bitch.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Jan 2010 • 4 answers
Posted 6 May 2010 • 2 answers
Posted 17 Jul 2010 • 1 answer
Posted 20 Oct 2010 • 4 answers
Posted 11 Feb 2011 • 5 answers